Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Suffering from body ache. Low protein has led to weakness. Also low hemoglobin. Worry? What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Hi, I am XXXXXXX My father has being suffering from body ache since 4-5 years now and his protein is coming out from his body because of which his body is getting weak and his hemoglobin is 10.5 only at the age of 72. I am worried as doctors are not able to suggest any medical treatment.
Posted Sat, 16 Jun 2012 in Kidney Conditions
Answered by Dr. Pragnesh Vachharajani 5 hours later

Thanks for posting your query.

I can appreciate your concern for your father.

There could be various reasons for weakness, body ache since long.

1. Some nutritional deficiency
2. Issues related to kidney function-low hemoglobin and loss or protein raises suspicion of kidney problem.
3. Gout-increase in uric acid
4. Diabetes
5.Thyroid problem

It is better that you consult a physician for this and get him examined and investigated properly for this.

If you have already done some investigations then please share reports.

Do not give any analgesics on your own.

His hemoglobin is low, but without knowing the cause for this supplementation is not advisable.

Please get in touch with physician/nephrologist(kidney specialist) for this and take proper treatment for this.

I hope this helps.

Please write again if you have something more to ask.

In case you do not have further query, please accept the answer.



Above answer was peer-reviewed by
Follow-up: Suffering from body ache. Low protein has led to weakness. Also low hemoglobin. Worry? What to do? 20 hours later
Hi Doctor,

As i told you earlier about my fathers medical problem. Sorry for the age written. He is 70 and not 72. My father has already met the nephrologist. Medication with envas 2.5 and sartel tablets were prescribed for protein (presently ++2 ) in urine. Regarding low hemoglobin he was given iron therapy IV and mircera 100 mcg injections every month for last 5 months and HB increased from 8.6 to 10.5.
poor appetite, doziness, body ache and loss of muscles are still there. The test for thyroid, RA factors, uric acid, KFT and LFT are within normal range. Hope things might now be clear and you can suggest me any further treatment to normalize his health.
Answered by Dr. Pragnesh Vachharajani 14 hours later

Good to hear from you again.

Yes, now the things are clear that your father is suffering from kidney problem.

You should continue with kidney specialist only for this. Regular follow up is must. In presence of kidney disease protein is lost in urine and there decrease in hemoglobin due to poor production.

What ever treatment suggested is absolutely fine and appropriate. You should continue to follow this only.

Treatment of kidney aliments is always frustrating and takes time. Regular monitoring with reports is required.

Please consult a dietician who can plan diet for him which can take care of weakness and also guide you for the care that you need to take on regular basis.

Apart from this, normally the kidney problems are secondary to some medical problems like hypertension, diabetes etc. Please take care of that primary aliment also.

Wishing him good health.


Above answer was peer-reviewed by
Follow-up: Suffering from body ache. Low protein has led to weakness. Also low hemoglobin. Worry? What to do? 4 hours later
please let us know specifically what medication/treatment is required for cure of the problem of loss of protein in urine. The creatinine value in the KFT is 1.5. Should he continue with envas 2.5 only. Due to side effects(loss of appetite, nauseca felling etc) he is not willing to further continue the mircera 100 mcg injections for HB. Normally how long it takes for the kidney to stop loss of protein. Can he eat eggs, chicken, fish, soyabean to improve protein level in the blood.

Answered by Dr. Pragnesh Vachharajani 3 hours later

Good to hear from you again.

The medicines which are given like envas and sarter are the drugs which will prevent further kidney damage and help to recover.

Please do not stop any drug on your own.Envas is a good drug and normally it well tolerated also. It is good that his creatinine is just above normal.

Micera again is a good drug,still if he feels uncomfortable with it ,you can discuss the option with your kidney specialist.

The protein loss and duration depends upon the main reason for kidney damage and severity of its damage.

Once with drugs when the aliment comes under control the protein loss will also decrease.

Do not give high protein diet. As far as diet is concerned there are very strict things need to be followed. Either you ask your doctor or XXXXXXX a dietician to write a balanced diet for your father. Professional guidance is such cases is must.

I hope this helps.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor